TITLE

2010 - Recent use of ipratropium bromide increased risk for cardiovascular events in chronic obstructive pulmonary disease

AUTHOR(S)
Stanbrook, Matthew B.
PUB. DATE
July 2010
SOURCE
ACP Journal Club;7/20/2010, Vol. 153 Issue 1, p2
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article presents a research study which analyzed the risks for cardiovascular (CV) events by use of anticholinergic medications in newly diagnosed chronic obstructive pulmonary disease (COPD) patients. The design retrospective cohort study was conducted among 82,717 patients between 40 to 100 years of age. The research found an association between inhaled ipratropium bromide, an anticholinergic medication, with the increased risk of CV in newly diagnose patients with COPD.
ACCESSION #
53276844

 

Related Articles

  • Pro-arrhythmic and pro-ischaemic effects of inhaled anticholinergic medications. Singh, Sonal; Loke, Yoon K.; Enright, Paul; Furberg, Curt D. // Thorax;Jan2013, Vol. 68 Issue 1, p114 

    The majority of deaths in COPD are from cardiovascular causes. Several large randomized controlled trials demonstrate that inhaled anticholinergic agents ipratropium and tiotropium increase the risk of serious cardiovascular events, including cardiovascular mortality. Tiotropium Respimat is...

  • IPRATROPIUM. GRIFFITH, H. WINTER // Complete Guide to Prescription & Nonprescription Drugs 2012;2011, p452 

    The article presents information on ipratropium, a bronchodilator and anticholinergic drug used for treating asthma, bronchitis, emphysema and rhinorrhea, including its dosage, usage, adverse reactions, side effects, precautions when administering, and possible interaction with other drugs.

  • Ipratropium bromide.  // Reactions Weekly;1/12/2013, Issue 1434, p39 

    The article describes the case of a seven-year-old boy who developed anisocoria while receiving ipratropium bromide.

  • Ipratropium bromide.  // Reactions Weekly;8/6/2011, Issue 1363, p25 

    The article describes the case of a 10-month-old girl who underwent elective oesophagogastroduodenoscopy and experienced anisocoria after receiving ipratropium bromide via a metered dose inhaler.

  • Ipratropium bromide.  // Reactions Weekly;3/12/2011, Issue 1342, p20 

    The article describes the case of a 48-year-old woman who developed anisocoria following nebulised administration of ipratropium bromide.

  • Ipratropium bromide.  // Reactions Weekly;1/30/2010, Issue 1286, p21 

    The article describes the case of a 3-month-old girl with severe bronchitis who developed anisocoria after receiving ipratropium bromide.

  • Ipratropium bromide.  // Reactions Weekly;3/13/2010, Issue 1292, p21 

    The article describes the case of a 6-month-old boy who developed anisocoria while undergoing ipratropium bromide nebulisation.

  • Salbutamol/ipratropium bromide.  // Reactions Weekly;7/16/2011, Issue 1360, p34 

    The article describes the case of an elderly woman who developed unilateral mydriasis while being treated with nebulised salbutamol ipratropium bromide for respiratory insufficiency.

  • Ipratropium bromide.  // Reactions Weekly;6/23/2012, Issue 1407, p28 

    The article describes the case of a 7-month old boy with a history of recurrent bronchiolitis attacks who developed transient anisocoria following inappropriate administration of ipratropium bromide.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics